High cortisol & Hypothyroidism : Hi I'm new to... - Thyroid UK

Thyroid UK

126,353 members148,229 posts

High cortisol & Hypothyroidism

Tdhx profile image

Hi I'm new to the group... I have hypothyroidism and pots syndrome well border line pots syndrome also have high cortisol (saliva test) I am trying to reduce my high cortisol I am taking ps 100 twice a day... I have developed some new symptoms ie itchy skin, thrush severe tiredness.. I have checked my sugar level and surprised to see that it has gone high! I'm not diabetic. I do not eat gluten or dairy I have a very clean diet so I'm very surprised at my high sugar and this has now been regular for the last two weeks. Can anyone offer any help and advice... Could this all be down to me trying to lower my cortisol. Has anyone experienced this. I need to lower my cortisol it's blocking my thyroid medication from working.

20 Replies

Welcome to the forum, Tdhx.

It helps members if you say what ps is rather than assuming everyone understands the abbreviation.

If you have developed symptoms since starting ps you may be having an allergic reaction. Stop taking it for a couple of weeks and see whether symptoms improve. If so, find another adaptogen to lower cortisol.

Tdhx profile image
Tdhx in reply to Clutter

Thanks for reply.... Im worried that the high cortisol has caused me to become diabetic. Like I need another health scare. Ps is called phosphatidyl serine. I take one hundred twice a day. Dr said my High heart spikes (130) beats was caused by the cortisol so I'm desperate to lower it... Scared stiff about the high sugar it's making me depressed I've started to think about stopping all medication could I be any worse... My thyroid meds are being blocked, I think it's possibly down to the cortisol issue.

Clutter profile image
Clutter in reply to Tdhx

Tdhx,

If you have symptoms of diabetes ask your GP to do a blood test to rule it out.

Thrush causes itching so perhaps its nothing to do with phosphatidyl serine. Discuss thrush remedies with your pharmacist or GP.

The itch is on arms and legs. My fasting blood test are 7 and when I eat they shoot up to nine and over and I feel so fatigued also very sleepy when this happens . The GP said when I reach 11 they will treat me for diabetes . I asked gp if thyroid medication can cause sugar problems and she doesn't know.

You say you have a high cortisol - how high is high & what are the test ranges? What time was the cortisol done? Are you experiencing other signs of high cortisol? Rapid weight gain, insomnia, acne? If so then you need to get further testing as you may have Cushing's especially as your blood sugars are high - another sign of Cushing's.

No Cushing.... Dr did a saliva test which showed high all day very high comes down in the evening... Im suffering hot flushes and have pots syndrome (heart spikes) so very tired partly bed ridden struggle to do simple every day things .. Feel like I'm watching life go by. . Dr cannot help me in regards to my heart so I have decided to go private and that's when my private Dr recommended testing my cortisol. I am treating it with the drugs mentioned above and now have another problem.. High sugar. Thank you for commenting.

SlowDragon profile image
SlowDragonAdministrator

Do you have Hashimoto's (high antibodies)

Have you had vitamin D, folate, ferritin and B12 tested recently?

Yes hashi..... Take all the vitamins also iron and have them checked by Dr I'm currently seeing.... Would love to here from anyone that's succeeded in treating there high cortisol and if anyone else has problems with high sugar... It's worth keeping an eye on sugar levels.... Thank you for replying

Marz profile image
Marz in reply to Tdhx

High cortisol can be linked to raised inflammation somewhere in the body. Mine is raised as I have Crohns. Adrenals like LOTS of VitC and correct thyroid treatment. Do you have any results with ranges you could share for your thyroid?

Vitamins ? What are you taking and how much ??

Other medications ?

Tdhx profile image
Tdhx in reply to Marz

Hi Marz, I'm now taking T3 only. (liothyronine) my dose is 30mcg. My hair is shredding all over which is really upsetting as I've lost so much hair it's starting to show. Funny you should mention inflammation I have struggled with pain in the back of my head for ten years ever since my hypothyroidism got diagnosed... The pain is also in my shoulders and neck and radiates down my arm, I had to pay privately for MRI' which showed nothing so was told to take pain medication. This morning was unbelievable absolute agony. I've been up and down the Dr's and not really getting anywhere.

Tdhx profile image
Tdhx in reply to Tdhx

Will be having a blood test in February... Will post results.

Marz profile image
Marz in reply to Tdhx

What doses of vitamins are you taking and whuch ones ? VitD is an anti-inflammatory steroidal prohormone - so what was your result and how much are you taking ? - your level needs to be around 100. B12 needs to be over 500 and Ferritin and Folate mid-range 😊

Do you practice yoga ? It may release some neck/shoulder tension ....

Tdhx profile image
Tdhx in reply to Marz

Thank you for replying... I take 4000 vitamin d a day also lamberts fish oils and lamberts slow release vit c, and lamberts multi vitamins. Liquid iron every other day.. I take these vitamins twice a day and make sure they are taken three hours after my T3. Sorry no yoga

Tdhx profile image
Tdhx in reply to Tdhx

My husband's been reading about the uses of cannibis oil for inflammation..

Tdhx profile image
Tdhx in reply to Tdhx

I'm surprised about my hairloss with all these vitamins so maybe it's the T3?

Marz profile image
Marz in reply to Tdhx

Possibly LOW Zinc .... If you use the SEARCH THYROID UK at the top of the page if on a PC and type in Hairloss - thousands of posts will appear where you should be able to find some answers :-)

Marz profile image
Marz in reply to Tdhx

There are markers for inflammation in a blood test - CRP being one ! Ask for it next time - ESR is the other.

Marz profile image
Marz in reply to Tdhx

Are you taking the co-factors with your VitD ? Multi-vitamins rarely help to improve levels and often contain fillers and sometimes iodine. Better to have individual tests and treat the low ones :-) Lamberts of course is a well respected brand.

B12 level - do you know what it is ? If low - a Multi-vit will not help ....

Tdhx profile image
Tdhx in reply to Marz

No not had my b vitamin checked... Waiting to have a hair test not sure what it's called but you cut some hair and they test it to see what your low in. Marz are you still using T3? Is it helping you.

Marz profile image
Marz in reply to Tdhx

Don't think the Hair test is that accurate with B12.

I keep asking questions and you do not answer them - sorry but I am only trying to help. In your opening post you asked for help and advice which we have tried to give. Please read through your thread from beginning to end and you will see what I mean.

Yes I am still taking T3 & T4 and all is well. Click onto my name in Blue above and you can read my Bio - only takes a couple of minutes 😊

You may also like...